Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 59, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 15, 2016, 7:10 PM CDT for Pulaski County, Arkansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 7:10 PM CDT (00:10 UTC)
- Expired
- Jul 15, 2016, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 11 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:29 PM CDT | FLASH FLOOD | Downtown Little Rock, AR | FLOODING WAS REPORTED IN DOWNTOWN LITTLE ROCK ON I-30 UNDER THE 9TH STREET BRIDGE. |
| Jul 15, 7:55 PM CDT | FLASH FLOOD | Protho Junction, AR | FLOODING WAS REPORTED AT THE INTERSECTION OF HIGHWAY 70 AND HIGHWAY 161. ABOUT 4 FEET OF WATER WAS ON THE ROAD...CORRECTED PREVIOUS REPORT FOR LOCATION. |
| Jul 15, 8:00 PM CDT | FLASH FLOOD | 1 Ene Quapaw Quarter, AR | WATER NEARLY 5 FEET DEEP UNDER THE RAILROAD BRIDGE. ONE VEHICLE FULLY SUBMERGED WITH TWO TRUCKS PARKED IN WATER UP TO THEIR WINDOWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted.
074
WGUS54 KLZK 160010
FFWLZK
ARC119-160245-
/O.NEW.KLZK.FF.W.0059.160716T0010Z-160716T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
710 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PULASKI COUNTY IN CENTRAL ARKANSAS...
* UNTIL 945 PM CDT
* AT 707 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF SLOW MOVING
THUNDERSTORMS JUST NORTH AND EAST OF DOWNTOWN LITTLE ROCK. THE
RADAR ESTIMATED ONE TO TWO INCHES OF RAIN IN SOME AREAS IN ABOUT
AN HOUR. GIVEN ADDITIONAL HEAVY RAIN...FLASH FLOODING IS LIKELY TO
OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LITTLE ROCK... NORTH LITTLE ROCK...
DOWNTOWN LITTLE ROCK... SOUTHWEST LITTLE ROCK...
ARGENTA... SWEET HOME...
GEYER SPRINGS... STATE FAIRGROUNDS...
PROTHO JUNCTION... SCOTT...
MCALMONT... BASELINE...
BAUCUM... GALLOWAY...
ROSE CITY... WAR MEMORIAL STADIUM...
WILLOW BEACH... COLLEGE STATION...
QUAPAW QUARTER... HILLCREST NEIGHBORHOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3480 9213 3469 9211 3466 9235 3476 9236
$$
462 follow-up statements
773 WGUS74 KLZK 160043 FFSLZK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 743 PM CDT FRI JUL 15 2016 ARC119-160245- /O.CON.KLZK.FF.W.0059.000000T0000Z-160716T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI AR- 743 PM CDT FRI JUL 15 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EAST CENTRAL PULASKI COUNTY... AT 737 PM CDT...DOPPLER RADAR CONTINUED TO SHOW A CLUSTER OF NEARLY STATIONARY THUNDERSTORMS OVER DOWNTOWN LITTLE ROCK. AT LITTLE ROCK NATIONAL AIRPORT...1.72 INCHES OF RAIN FELL IN A HALF HOUR AS OF 730 PM CDT...WITH 2 TO 3 INCHES OVERALL. FLASH FLOODING WAS BEING REPORTED ALONG OR NEAR INTERSTATE 30 NEAR THE RIVER MARKET. GIVEN RAINFALL RATES...ADDITIONAL HIGH WATER PROBLEMS ARE LIKELY OCCURRING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LITTLE ROCK... NORTH LITTLE ROCK... DOWNTOWN LITTLE ROCK... SOUTHWEST LITTLE ROCK... ARGENTA... SWEET HOME... GEYER SPRINGS... STATE FAIRGROUNDS... PROTHO JUNCTION... SCOTT... MCALMONT... BASELINE... BAUCUM... GALLOWAY... ROSE CITY... WAR MEMORIAL STADIUM... WILLOW BEACH... COLLEGE STATION... QUAPAW QUARTER... HILLCREST NEIGHBORHOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER WATER ACROSS A ROAD...STOP! TURN AROUND...DON'T DROWN. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3480 9213 3469 9211 3466 9235 3476 9236 $$ 46
524 WGUS74 KLZK 160202 FFSLZK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 902 PM CDT FRI JUL 15 2016 ARC119-160245- /O.CON.KLZK.FF.W.0059.000000T0000Z-160716T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI AR- 902 PM CDT FRI JUL 15 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EAST CENTRAL PULASKI COUNTY... AT 848 PM CDT...STORMS WEAKENED AND MOVED TO THE SOUTH OF THE WARNING AREA. EVEN SO...SOME SPOTS GOT MORE THAN THREE INCHES OF RAIN EAST OF INTERSTATE 30...SOUTH OF INTERSTATE 40...AND NORTH AND WEST OF INTERSTATE 440. BETWEEN 700 PM AND 800 PM CDT...2.28 INCHES OF RAIN DUMPED AT LITTLE ROCK NATIONAL AIRPORT. FLASH FLOODING WAS REPORTED NEAR PROTHRO JUNCTION AND LESS THAN A MILE SOUTH OF THE CLINTON LIBRARY ON 6TH STREET. WHILE RAIN HAS TAPERED OFF... IT WILL TAKE SOME TIME FOR HIGH WATER TO RUN OFF. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LITTLE ROCK... NORTH LITTLE ROCK... DOWNTOWN LITTLE ROCK... SOUTHWEST LITTLE ROCK... ARGENTA... SWEET HOME... GEYER SPRINGS... STATE FAIRGROUNDS... PROTHO JUNCTION... SCOTT... MCALMONT... BASELINE... BAUCUM... GALLOWAY... ROSE CITY... WAR MEMORIAL STADIUM... WILLOW BEACH... COLLEGE STATION... QUAPAW QUARTER... HILLCREST NEIGHBORHOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3480 9213 3469 9211 3466 9235 3476 9236 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:43 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 15, 6:43 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 643 PM CDT FRI JUL 15 2016 .AVIATION... Scattered showers and thunderstorms are expected this evening across the area as a short wave moves through the state. Do not expect them to be as widespread as yesterday...and they should dissipate by late evening. Patchy fog is expected late tonight into the morning. MVFR conditions are expected this evening and tonight then VFR from mid morning on. && .PREV DISCUSSION...(ISSUED 258 PM CDT FRI JUL 15 2016 ) SHORT TERM...Tonight Through Sunday Data from local radars indicate widely scattered...weak returns across the forecast area...moving eastward. Available instability is not particularly strong this afternoon...and expect only a small increase in coverage through the early evening. Similar conditions are expected for Saturday...before a pronounced upper level ridge starts to build over the southern plains and mid south... LONG TERM...Sunday Night Through Friday ..Upper level ridging is expected to amplify over the Central and South Plains from Sunday through early next week. This will place large scale forcing for subsidence in place over the region... generally favoring a dry forecast from Sunday through next week. Subsidence will lead to sinking air over the region which will favor mostly sunny skies allowing the high summer sun angle to help build up the heat throughout the week as well. This strong heating will only serve to reinforce the strength of the upper level ridge which makes this hot and dry weather pattern very likely to remain in place for several days. The current forecast calls for heat index values ranging from 105 to 110 degrees across much of Arkansas each afternoon from Monday through Friday. This will likely necessitate a heat advisory for most of the state for next week which will be issued on Sunday if the forecast remains on track. Because the center of the upper level ridge is expected to remain anchored over the Great Plains versus directly over Arkansas... there is a chance that thunderstorms will become more likely in later forecasts. With Arkansas sitting on the outer periphery of the upper ridge...small scale upper level disturbances may be able to get close enough to provide some lift and cause isolated to scattered storms to develop during the peak heating hours of the day. The GFS and ECMWF both advertise this...although in an inconsistent manner. Instead of advertising a 20 percent chance of storms each day which seems misleading...kept precipitation chances at 5 to 10 percent each day without mentioning storms in the forecast. Adding storms into the forecast for very weak forcing or due to the influence of upstream convection is a short term forecast consideration. The primary message for next week should be: Prepare for the heat! Five days of heat index values above 105 degrees may require some planning to mitigate the persistence of the heat for next week. Any small rain chances will only provide a brief respite from the persistent heat. This hot and dry pattern looks to persist into next weekend for now. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51
Hazardous weather outlook, Jul 15, 3:30 AM CDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 AM CDT FRI JUL 15 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 330 AM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON AND EARLY EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE. THE PRIMARY THREATS EXPECTED WILL BE DAMAGING WINDS AND SOME LARGE HAIL. LOCALLY HEAVY RAINFALL COULD ALSO BE SEEN...RESULTING IN AN ISOLATED FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY...WITH AN ISOLATED STRONG TO SEVERE THUNDERSTORM POSSIBLE. CHANCES FOR RAINFALL DECREASE INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS ALOFT OVER THE CENTRAL UNITED STATES. TEMPERATURES WILL THEN INCREASE WELL INTO THE 90S TO AROUND 100. HEAT INDEX VALUES MAY INCREASE OVER 105 DEGREES DURING THIS SAME PERIOD...WITH HEAT ADVISORIES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 62/56
In the hours before
Special weather statement, Jul 15, 6:25 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 PM CDT FRI JUL 15 2016
ARZ043-160000-
SALINE AR-
625 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE COUNTY UNTIL
700 PM CDT...
AT 624 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF LONSDALE...OR 10 MILES EAST OF HOT SPRINGS VILLAGE...
MOVING NORTHEAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS VILLAGE... AVILLA...
BLAND... CROWS...
GRAPE... REFORM...
PARON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3485 9282 3484 9276 3483 9274 3485 9274
3485 9272 3480 9265 3477 9265 3477 9259
3473 9254 3469 9255 3457 9273 3467 9292
TIME...MOT...LOC 2324Z 220DEG 7KT 3469 9276
226Special weather statement, Jul 15, 6:35 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 PM CDT FRI JUL 15 2016
ARZ044-160000-
PULASKI AR-
635 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI COUNTY UNTIL
700 PM CDT...
AT 635 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ARGENTA...OR OVER NORTH LITTLE ROCK. THIS STORM WAS NEARLY
STATIONARY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLE ROCK... NORTH LITTLE ROCK...
SHERWOOD... JACKSONVILLE...
WEST LITTLE ROCK... DOWNTOWN LITTLE ROCK...
NORTH LITTLE ROCK AIRPORT... SOUTHWEST LITTLE ROCK...
ARGENTA... SWEET HOME...
OAK GROVE IN PULASKI COUNTY... LAKEWOOD...
MCALMONT... GEYER SPRINGS...
STATE FAIRGROUNDS... GIBSON...
LEVY... CAMP ROBINSON...
SYLVAN HILLS... PROTHO JUNCTION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3463 9220 3473 9241 3492 9228 3480 9208
3473 9208
TIME...MOT...LOC 2335Z 223DEG 4KT 3476 9224
226The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:10 PM CDT | Flash Flood Warning | LZK | Saline | 3 hr |
| Jul 15, 7:18 PM CDT | Special Weather Statement | LZK | Sharp | 27 min |
| Jul 15, 7:32 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 28 min |
| Jul 15, 7:42 PM CDT | Special Weather Statement | LZK | Lonoke | 33 min |
| Jul 16, 4:35 PM CDT | Special Weather Statement | LZK | Scott | 40 min |
| Jul 16, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 28 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.